Thunderstorm Wind, Menard
- When
- June 2, 1:52 PM CST
- Where
- Menard County, 5.15 mi NNE of Menard Co Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.000, -99.790
Many tree limbs were blown down.
An upper level disturbance interacted with an extremely unstable atmosphere and resulted in the development of scattered thunderstorms across West Central Texas. Some of the storms were severe and produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
An upper level disturbance interacted with an extremely unstable atmosphere and resulted in the development of scattered thunderstorms across West Central Texas. Some of the storms were severe and produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 2, 11:50 AM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1250 PM CDT WED JUN 2 2010 .UPDATE... SEE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... UNSETTLED AIR MASS REMAINS IN PLACE ACROSS WEST CENTRAL TEXAS. AN MCV...A WEAK UPPER LEVEL STORM SYSTEM...IS STILL DRIFTING ACROSS THE BIG COUNTRY. WILL LIKELY SEE SHOWERS AND STORMS REDEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND EVENING...WITH THE ENTIRE COMPLEX MOVING SLOWLY EAST AND SOUTHEAST OUT OF THE AREA LATER TONIGHT. BUT EXACTLY WHERE THE STORMS WILL DEVELOP REMAINS QUESTIONABLE. MOST LIKELY LOCATION WILL BE ACROSS THE SOUTHEAST AND EASTERN PORTIONS OF THE AREA...INCLUDING THE KJCT AND KBBD TERMINALS. HOWEVER...GIVEN THE UNCERTAINTY OF THE DEVELOPMENT...HAVE INCLUDED A CB MENTION FOR ALL SITES INTO THE EVENING HOURS. && .PREV DISCUSSION... /ISSUED 1146 AM CDT WED JUN 2 2010/ UPDATE... UPDATED POPS FOR THIS AFTERNOON AND TONIGHT. DISCUSSION... LEFT OVER MCV STILL SPINNING ACROSS THE BIG COUNTRY LATE THIS MORNING...PRETTY CLOSE TO KABI. MODELS DRIFT THE MCV EAST AND SOUTHEAST...BUT WITH FLOW PRETTY WEAK IN THE MID AND UPPER LEVELS...WILL PROBABLY JUST OPT TO MONITOR SATELLITE AND RADAR AND TRACK THE MCV. VISIBLE SATELLITE SHOWING THE DEEPER MOISTURE ACROSS THE EAST AND SOUTHEAST COUNTIES...WHICH WILL LIKELY BE IN THE BEST LIFT AREA OF THE MCV. THUS...HAVE INCREASED POPS FOR THE HEARTLAND AND NORTHWEST HILL COUNTRY FOR THIS AFTERNOON AND TONIGHT. PREV DISCUSSION... /ISSUED 640 AM CDT WED JUN 2 2010/ DISCUSSION... LOOK FOR VFR CONDITIONS TO DOMINATE WEST CENTRAL TEXAS FOR THE NEXT 24 HOURS. SEE AVIATION BELOW. AVIATION... EXPECT PATCHY MVFR CEILINGS TO CONTINUE MAINLY ALONG THE INTERSTATE 10 CORRIDOR FOR A FEW HOURS THIS MORNING. OTHERWISE...EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS. THUNDERSTORMS MAY DEVELOP TO THE WEST AGAIN THIS EVENING AND MOVE EAST INTO WEST CENTRAL TEXAS. GIVEN THE TIMING UNCERTAINTY...I INCLUDED PROB30 THUNDERSTORM GROUPS FOR ALL TERMINALS THIS EVENING AND TONIGHT. 23/HUBER PREV DISCUSSION... /ISSUED 406 AM CDT WED JUN 2 2010/ SHORT TERM... TSTMS STILL GOING THIS MORNING ACROSS THE CONCHO VALLEY...MAINLY EAST OF SAN ANGELO. THE STORMS WERE BEING AIDED BY AN UPPER LEVEL DISTURBANCE AND WEAK LIFT BEHIND AN OUTFLOW BOUNDARY. THESE STORMS WILL PROBABLY DISSIPATE DURING THE NEXT FEW HOURS. LOOKS LIKE AFTERNOON HEATING WILL RESULT IN SBCAPES OF 1500 TO 2500 J/KG ACROSS THE CFWA...LEADING TO ISOLATED TSTM DEVELOPMENT. THE STORMS MAY BECOME SCATTERED ACROSS THE SOUTHEAST CWFA TONIGHT AS ANOTHER WEAK UPPER LEVEL DISTURBANCE MOVES BY. LONG TERM... UPPER LEVEL RIDGE BUILDS FROM THE WEST AND TEMPERATURES START TO CLIMB. ALSO...STRONG 850 MB THERMAL RIDGE WILL BE LOCATED JUST WEST AND NORTH OF THE CWFA...WITH TEMPERATURES 30 TO 35 DEG C LATE THIS WEEK AND THIS WEEKEND. AS A RESULT...HIGH TEMPERATURES OF 100 TO 105 ARE EXPECTED ACROSS MUCH OF THE CWFA THIS WEEKEND...WITH TEMPERATURES POSSIBLY EXCEEDING 105 ACROSS THE NORTHWEST CWFA. SLIGHTLY COOLER TEMPERATURES FOR EARLY NEXT WEEK...WITH HIGHS IN THE 90S BY TUESDAY AND WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 95 67 94 70 100 / 20 20 10 10 10 SAN ANGELO 96 68 95 70 100 / 20 20 10 10 10 JUNCTION 94 68 92 69 99 / 40 40 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 216 PM CDT WED JUN 2 2010 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-031930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 216 PM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND CONTINUE INTO TONIGHT...AS A WEAK UPPER LEVEL STORM SYSTEM DRIFTS ACROSS THE REGION. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL...BRIEF HEAVY RAINFALL...AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT CONDITIONS WILL TAKE OVER ACROSS WEST CENTRAL TEXAS FOR THE WEEKEND AND INTO NEXT WEEK...WITH READINGS CLIMBING TO NEAR OR OVER THE 100 DEGREE MARK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 249 PM CDT WED JUN 2 2010 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022200- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 249 PM CDT WED JUN 2 2010 ...SCATTERED STRONG THUNDERSTORMS EXPECTED ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING.... A VERY UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE AREA THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING HOURS WITH HEAVY DOWNPOURS...SMALL HAIL AND WIND GUSTS TO 45 MPH POSSIBLE. IN ADDITION...INTENSE CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. PLEASE MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 24
The San Angelo radar (KSJT), 79 km away, was scanning. The volume nearest the first event began at 19:52 UTC.
17 hail, 3 thunderstorm wind. Local standard time, as filed.
Many tree limbs were blown down.
Wind gusts of 50 mph were reported.
Wind gusts of 60 mph were reported.
Quarter size hail was reported on the north side of San Angelo.
A section of roof on the engine house of Fire Station No. 4 in Abilene was peeled back.
Quarter size hail was reported at Dyess Air Force Base.
Tree limbs were blown down at the KHOS Radio Station.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238737, 238726, 238733, 238727, 238728, 238730, 238732, 238735, 238734, 238736, 238745, 238738, 238740, 244847, 244848, 238741, 238742, 238743, 238746, 238747.